Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 9, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 2, 2018, 1:19 PM PDT for Elko County, Nevada. It took effect at Aug 3, 2018, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2018, 1:19 PM PDT (20:19 UTC)
- In effect from
- Aug 3, 2018, 11:00 AM PDT
- Expired
- Aug 4, 2018, 8:13 PM PDT
- In force
- 33 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WWUS85 KLKN 022019 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 119 PM PDT Thu Aug 2 2018 NVZ467>470-031430- /O.UPG.KLKN.FW.A.0006.180803T1900Z-180804T0500Z/ /O.NEW.KLKN.FW.W.0009.180803T1800Z-180805T0600Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 119 PM PDT Thu Aug 2 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467...468...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM Friday to 11 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * WINDS...West 15 to 25 mph with gusts up to 40 mph. Overnight ridgetop winds will remain 10 to 20 mph gusting to 30 mph. * RELATIVE HUMIDITY...As low as 4 to 14 percent. Recovery RH's 25 to 35 percent * IMPACTS...The combination of gusty winds and low humidity will create critical fire weather conditions. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-031430- /O.NEW.KLKN.FW.W.0009.180803T1800Z-180805T0600Z/ Central Lander and Eureka Counties- 119 PM PDT Thu Aug 2 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM Friday to 11 PM PDT Saturday. * AFFECTED AREA...Fire Weather Zone 454 Central Lander and Eureka Counties. * WINDS...West 15 to 25 mph with gusts up to 40 mph. Overnight ridgetop winds will remain 10 to 20 mph gusting to 30 mph. * RELATIVE HUMIDITY...As low as 5 percent. Recovery RH's 25 to 35 percent. * IMPACTS...The combination of gusty winds and low humidity will create critical fire weather conditions. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
888 WWUS85 KLKN 032124 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 224 PM PDT Fri Aug 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468...469 AND 470... NVZ454-467>470-041530- /O.CON.KLKN.FW.W.0009.000000T0000Z-180805T0600Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 224 PM PDT Fri Aug 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Valley Winds...West 10 to 20 mph with gusts of 25 to 35 mph. * Mid and Upslope Winds...West 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 5 to 10 percent. * IMPACTS...The combination of gusty winds and low humidity will create critical fire weather conditions. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ PVC
183 WWUS85 KLKN 041130 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 430 AM PDT Sat Aug 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468...469 AND 470... NVZ454-467>470-041930- /O.CON.KLKN.FW.W.0009.000000T0000Z-180805T0600Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 430 AM PDT Sat Aug 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 454, 467, 468, 469, AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Valley Winds...West 10 to 20 mph with gusts of 25 to 35 mph. * Mid and Upslope Winds...West 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 5 to 10 percent. * IMPACTS...The combination of gusty winds and low humidity will create critical fire weather conditions. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
465 WWUS85 KLKN 042141 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 241 PM PDT Sat Aug 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468...469 AND 470... NVZ454-467>470-050600- /O.CON.KLKN.FW.W.0009.000000T0000Z-180805T0600Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 241 PM PDT Sat Aug 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 454, 467, 468, 469, AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Valley Winds...West 10 to 20 mph with gusts of 25 to 35 mph. * Mid and Upslope Winds...West 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 5 percent. * IMPACTS...The combination of gusty winds and low humidity will create critical fire weather conditions. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
747 WWUS85 KLKN 050313 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 813 PM PDT Sat Aug 4 2018 NVZ454-467>470-050415- /O.CAN.KLKN.FW.W.0009.000000T0000Z-180805T0600Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 813 PM PDT Sat Aug 4 2018 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468...469 AND 470... The National Weather Service in Elko has cancelled the Red Flag Warning. Relative humidities are slowly coming up while winds are diminishing to below critical fire weather thresholds. Some localized wind gusts to 30 mph might be possible in the normally windier locales, but the threat for widespread strong winds has passed. Therefore, the red flag warning is being canceled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 2, 11:52 AM PDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 2, 11:52 AM PDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Elko NV 1152 AM PDT Thu Aug 2 2018 .SYNOPSIS...Hot conditions will continue for one more day. Monsoon moisture will trigger thunderstorms across northeast and central Nevada today. A few lingering storms across eastern Nevada are possible on Friday. A low pressure system will dip into northern Nevada by Friday, nudging temperatures down a few degrees. && .UPDATE...A line of enhanced lift extened across northwest nevada under the 1.5pv gradient and weak surface dry line. Active moisture push into central and eastern Nevada. Have increased pop a TAD over north central Nevada and west central Nevada. Adjusted elsewhere. adjusted winds through period. .FIRE WEATHER UPDATE...Increased chances for precip a little over north central and west central Nevada. Adjusted winds up through Saturday evening. CWR's fairly low apart from eastern zone 457 and southern zone 455, where isolated showers will wet things. Winds increase from west with cold front passage over zones 467, 468, 469, 470, and 454, Friday and Saturday. RH's very low in drier air. Will issue Red Flag Warning in normal afternoon forecast for these zones (valid Friday mid day through Saturday evening). && .PREV DISCUSSION... /ISSUED AT 219 AM / .SHORT TERM...Today through Thursday. A very active Wednesday saw most areas south of Interstate 80 receiving the brunt of the lightning outbreak. This latest monsoon push should come to a close this evening. Forecast models are in agreement keeping the current strong ridge of high pressure stationary over Arizona today. Storms are now moistening up with precipitable water values showing as around an inch everywhere south of interstate 80. So thunderstorms today will break out essentially all across the southern portion of the CWFA much like Wednesday with a slightly eastward tendency. Flash- flooding will remain a concern today. An abrupt pattern change is expected on Friday that will re-orient the moisture flow to the east of the Silver State. The southeast portion of the CWFA will still see some thunderstorm activity however it may shut down rather quickly when an upper low begins to push down from the northwest spawning a dry cold front that will sag into northern Nevada. This weak cold front will cool temperatures off a few degrees and the 100's should be a thing of the past, at least until late next week perhaps. High temperatures will generally be in the 90s. Low temperatures will range from the mid 50s to the mid 60s. LONG TERM...Friday night through next Wednesday. Near zonal flow aloft Saturday backing to a southwesterly direction Sunday into Monday. Expect storm-free weather Saturday through Monday, with gusty winds and low humidity being a potential fire weather concern. Increasing moisture and instability pushing up into northeastern Nye and southern White Pine Counties next Tuesday which may be the return of isolated thunderstorms to central NV through the middle of next week. Still quite a bit of uncertainty with the TS returning Tuesday however. AVIATION...Confidence is high for afternoon and evening thunderstorms affecting KELY and KTPH again this afternoon. Gusty outflow winds 30-40 kts could occur with any storm. There is a very small chance for TS to affect KEKO, but confidence low, so not included in TAF. Afternoon westerly breezes all stations. FIRE WEATHER...Today. Thunderstorms are trending more wet and will break out in much the same areas as on Wednesday. Drier air with some breezier conditions will begin to enter northwest Nevada in FWZ 467 468 469 and 454 late in the afternoon and early evening. Friday and Saturday. Fire Weather Watch has been issued for FWZs 467, 468, 469, and 470 from noon until 10 PM PDT Friday for gusty winds and low RH. FWZ 454 has potential for a watch as well...will evaluate this morning. Westerly winds of 15 to 25 mph with gusts up to 35 mph are possible along with minimum RHs of 7 to 14 percent. Similar conditions could repeat on Saturday. Next week. High pressure is expected to build over the area once again by the middle of next week. Dry thunderstorms may become an issue again, mainly south of highway 50. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for Central and Western Humboldt County-Eastern Elko County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County. && 98/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:03 PM PDT | Special Weather Statement | LKN | 42 min | |
| Aug 1, 5:23 PM PDT | Special Weather Statement | LKN | 37 min | |
| Aug 1, 5:34 PM PDT | Special Weather Statement | LKN | Lander | 41 min |
| Aug 1, 6:51 PM PDT | Special Weather Statement | LKN | Lander | 39 min |
| Aug 1, 6:58 PM PDT | Special Weather Statement | LKN | White Pine | 47 min |
| Aug 1, 7:11 PM PDT | Special Weather Statement | LKN | Nye | 49 min |
| Aug 2, 1:23 PM PDT | Special Weather Statement | LKN | White Pine | 37 min |
| Aug 2, 1:57 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 2, 2:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 2, 2:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 2, 2:48 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 2, 2:56 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 2, 3:02 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 2, 3:16 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 2, 3:21 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 39 min |
| Aug 2, 3:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 2, 3:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 2, 4:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 2, 4:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 2, 4:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| Aug 2, 4:48 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 2, 4:51 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.